Have you ever induced your period?

posted 9 years ago in Wellness
Post # 3
Member
2324 posts
Buzzing bee
  • Wedding: October 2018

Isn’t there some way you can take more or less BC to skip your period for a month? I swear I’ve heard that.

Post # 4
Member
14183 posts
Honey Beekeeper
  • Wedding: June 2009

Can you try a different BC? I noticed i’m more hormonal on the shots and pill…..and WAAAAAAY less hormonal/emotional when I was on the nuvaring. I was super hardcore on nuvaring, nothing got to me! Now, those stupid ASPCA commercials make me watery, or even Bride Wars during a few of the sweet (but not necessarily cry-worthy) moments. 

I don’t know how it’s biologically possible to induce ovulation if you don’t physically have an egg to drop yet….I just haven’t heard of that. But parsley tea sounds foul! haha.

Plus, you might end up spotting later, too….

Post # 5
Member
217 posts
Helper bee
  • Wedding: May 2009

Hahaha….I tried this once when I was in high school–I didn’t want to be on my period during spring break at the beach–and I’m not sure WHICH one worked, but I did the parsley (Google it), and I ate massive quanities of Vitamin C (again, Google it).  I don’t know which (if either) did the trick, but I know I wasn’t on my period that week!

Post # 6
Member
5822 posts
Bee Keeper

You can simply get Plan B from your doctor and it will SAFELY induce a period.  I wouldn’t recommend any other home remedies because they are usually really unsafe ways to try to induce an abortion.  (Most of them thin your blood BEYOND medically safe levels, don’t even go there, it’s not worth it!)  Or get a one month supply of BC and take a whole week at once.  The sudden rush of estrogen and progesterone will induce your period (if you aren’t pregnant.  DO NOT TRY IF YOU ARE PREGNANT.)

Post # 7
Member
2324 posts
Buzzing bee
  • Wedding: October 2018

Totally didn’t read your whole post. My answer makes no sense. Sorry!

Post # 8
Member
1044 posts
Bumble bee

I would consider making an appointment with the gynocologist to see what your doctor can do about delaying your period.  I realized as well that my period may come the week that I get married so I may consider going on Seasonale which gives you periods once every three months.

Seasonique is a similarly formulated oral contraceptive regimen. As with Seasonale, you get your period about once every three months. You take active pills for 84 days followed by seven days of pills containing a very low dose of estrogen, during which you experience menstrual bleeding. Using low-dose estrogen pills instead of inactive pills during week 13 could mean less bleeding, bloating or other side effects associated with a hormone-free interval.

Finally, there’s Lybrel. Lybrel is a low-dose extended-use combined oral contraceptive — pills contain low doses of both a progesterone and estrogen — that’s designed to be taken continuously for one year. That means you would take one pill daily for one year, with no breaks for hormone-free intervals, and therefore no periods. However, for the first few months, on and off bleeding can occur. At the end of one year, about half of women will have no periods. Four in 10 women will continue to have spotting or even bleeding that requires wearing protective pads or panty liners.

I am making my appointment to see a gynocologist at least 2-3 months before my wedding date so I can get used to the pill to see how it works with my body.  Good luck and let us know how things go.

 

Post # 9
Member
14183 posts
Honey Beekeeper
  • Wedding: June 2009

Note: I’m on Seasonique and I do break through it. It’s a REALLY low dose. You’ll have to make sure whatever you’re on is strong enough to postpone your period if that’s your wish. But I’d see a doc NOW. It’s hard to stop it once it’s getting ready to start….you already have all that endometrial tissue built up and it can only stay so thick before it has to shed. And, you can not necessarily bleed, but you’ll get the bloated and icky side effects of being on your period b/c you’re all thickened up to take an egg. But if you take a pill to supress the thickening of your lining before it grows too much, you’re better off.

At some point though, it becomes too thin and you just get the breakthrough bleeding a lot, too.

Your doc will definitely have some advice. Go see her Monday!  

Post # 10
Member
108 posts
Blushing bee
  • Wedding: August 2009

I talked to my doc about this one a while ago. She told me how to (safely) alter my period by a week so that I will be all set in August. BUT I am on the pill, which doesn’t help you.

I FULLY agree with MightyS – go see the gyno! Mine was more than willing to help me alter my period, once I explained I was getting married and wanted to be sane :-). I am sure even a male doctor would be all about helping.

I know a lot of people here have recommended various birth controls, but I wouldn’t go to your doctor with that hope – the first three months or so of BC can leave you a mess, no matter what kind you choose, and you only have a month. 

I think MightyS is on to something – but ask your gyno first!

Post # 11
Member
5398 posts
Bee Keeper
  • Wedding: November 1999

Since it’s so close to your wedding, I would see what your doctor can do.  Maybe a depo provera shot could do the trick?  It could make you just skip the month.  For the Plan B that Mighty was talking about, you can get it over the counter if you are over 18 at your local pharmacy.

Post # 12
Member
2004 posts
Buzzing bee
  • Wedding: November 2008

I’ve never tried it, but there seems to be a lot of information about it online. At worst they say it’s ineffective, and it seems that some people have gotten their periods to start a few days earlier than planned. I don’t think it’s going to work for you if you start right now, because you’re probably ovulating right now, so there’s nothing built up yet for there to be a period. However, if you start it in a week it might be worth a shot. Good luck!

Post # 13
Member
112 posts
Blushing bee
  • Wedding: September 2009

Ask your doctor about the nuvaring if birth control pills doesn’t work for you.

Post # 14
Member
456 posts
Helper bee
  • Wedding: May 2009

I’m in the same boat, but definitely can’t get anything from a doctor to help, since I don’t have insurance until I get on the FI’s when we’re married. Plan B sounds like a good option, does anyone have any more info or reasons why it’d be a bad plan? The website says it can cause your period to be early or late? That wasn’t my understanding, so now I’m just confused.

Post # 15
Member
2004 posts
Buzzing bee
  • Wedding: November 2008

Plan B is a big dose of birth control hormones. The idea is that IF you’re about to ovulate when you take it, it prevents ovulation (which is what hormonal bc is supposed to do). If you’re nowhere near to ovulation, then it does not prevent ovulation in the future beyond 72 hours. If you’ve already ovulated, then it won’t stop your ovulation in its tracks or anything.

I think they say it can cause your period to be early or late depending on when in your cycle you take it. You might get bleeding a few days after taking Plan B because your body is rebounding from the hormones (which is what a period when you’re on hormonal bc is—withdrawal bleeding because of the absense of hormones, not an actual period). So you could get withdrawal bleeding after taking Plan B, but you might still get your period two weeks later, as planned. Or it could throw off your cycle entirely and start you over again like you want. Or nothing might happen. I think the "early or late" wording really means "we don’t know" or "it depends on your body." So it’s not necessarily a bad plan, it just might not work as intended. But when it comes to this stuff, what ever does? 😛

Post # 16
Member
820 posts
Busy bee
  • Wedding: July 2009

Definitely talk to your doctor about this. I personally wouldn’t take Plan B unless I really needed to. I’ve done it twice and both times I got really nauseated.. plus I don’t know if it’s smart to do that to your body. My mom thinks its bad that I’ve taken it as it is because she says it hasn’t been around long enough to know how safe it is.

One thing I was thinking- how regular are you as it is? I don’t know about you but when I am stressed out, my period always arrives late. Granted I’m on the pill now but it happened when I wasn’t and it still happens now. Sometimes I skip it all together when I’m stressed. If that’s happened to you before, I would assume that you are likely to not get it on the 16th because of all the wedding-related stress. But obviously, that’s not fool-proof.

Talk to your MD and be sure to let us know what s/he says!

Leave a comment


Find Amazing Vendors